New here with questions

Please limit your post to questions only. You can ask multiple questions in the post. (One post per person per day about yourself. See exception in General C. diff.Discussion.)
Bel61
New User
Posts: 18
Joined: Fri Mar 16, 2018 3:33 pm

New here with questions

Postby Bel61 » Wed Apr 04, 2018 10:47 pm

I am a 61 year old woman that was diagnosed with c-diff in February. Took flagyl for 6 days but could not take the the side effects. I was then put on vanco 125mg 4x a day for 14 days. I did not feel better until day 11 so my pcp started me on a taper on day 15. I went on 125 2xper day but started with the horrible cramps and nausea on day 5 so pcp upped it 125 3x per day. Did ok on that for 5 days until severe pain and cramps started again. Loose stools this whole time but not watery. He started me back on 125 mgs 4 x per day. Did very well for for a while but severe intestinal cramps started again with looser stools. This has been going on for the last 7 days with stools getting looser every day and severe intestinal pains and unrelenting nausea. I finally got in to see my GI today and am having FMT in 3 weeks. GI wrote more vanco and upped the dose to 250mgs 4x per day as I had 6 really loose bms yesterday plus 1 really watery bm last nite, then I had 7 very loose movements this morning and feel terrible. My question is could this be caused by the Vanco? I did very well on it prior. I am wondering if I should just stay on the 125 mgs or even drop it to 3 per day. I know I have to be on a medication until the fmt but am wondering if this terrible nausea, bloating, heartburn and weakness could be caused by the Vanco. I am so sick at this point with nausea and pain I can eat very little. Of course I have lost weight and look anorexic. I only weigh 97 lbs. I am not sure if I can continue this for 3 more weeks. I am very sensitive to medications anyway so I don't know.

Lisa33
Long Time Contributor
Posts: 2368
Joined: Mon Sep 29, 2014 1:45 pm

Re: New here with questions

Postby Lisa33 » Thu Apr 05, 2018 10:55 am

Hi Bel61 - Welcome to the site. Please read the first forum on rules of posting, standard intro, etc. So sorry you are going through this. Based on the experience of many posters on this site, vanco can cause it's own set of symptoms as well. It may not be agreeing with you. I am wondering if you discussed trying Dificid as a different line of treatment before going forward with the FMT. Although you may be sensitive to Dificid as well, it does have a high cure rate and maybe worth discussing with your doctor. As far as the medication regimen of dropping the mgs on the vanco, we can't give medical advice. Only you and your doctor can discuss that. But know that you are not the only one that has had a bad time on vanco. I hope you start to feel better soon.

Lisa

NanciT
Long Time Contributor
Posts: 2278
Joined: Thu Sep 18, 2014 12:01 pm

Re: New here with questions

Postby NanciT » Thu Apr 05, 2018 11:14 am

Sorry you are going through this, I had a few issues with Vanco, the nausea was one. I ought "Sea Bands" which really helped, they can be found at any drug store and are worn on your wrist.
The other things I want to mention is my Potassium dropped really low on Vanco and caused severe weakness. If things don't firm up and weakness continues, make sure to call the GI and get lab work or go to the ER. I reached a point that I required Potassium IV during this time.
I had to stick to a very bland diet and worked hard at drinking "Smart water" with electrolytes during this time.
I also would agree and consider Dificid if this continues on the Vanco
I hope you feel better soon
NanciT

Bel61
New User
Posts: 18
Joined: Fri Mar 16, 2018 3:33 pm

Re: New here with questions

Postby Bel61 » Fri Apr 06, 2018 9:54 am

Well I was up 3 times with diarrheathis early morning 2:00 am, and it has started again at 6:00. I have already had 4 movements. It does not have the typical c-diff smell and there is no blood or mucous.It is not watery but very very loose like slurry. My intestines and stomach are sore and have been gurgling since last week. I also have terrible gas that causes my intestines to cramp sometimes severely and is not moving much. I am still getting nauseous but don't feel near as bad as when I first had c-diff.At first I thought it was severe IBS but I now believe I am reacting to the vanco. That is a bummer as I really felt better on it a few weeks ago with few issues. I still want to go forward with the FMT so I need to be medicated. I did call my insurance and the young lady told me they would cover dificid with a prior authorization from the doctor. I will call the doctors office as soon as thy are open to see if they will follow up on that.

I am going to start more probiotics today along with my kefir to see if that will help firm things up. I cannot take florastor and have to be careful with other ones.

I am quite disappointed that I am reacting to the vanco this way as I might need it in future.I have been on it for quite some time so I think my intestines are completely depleted from having any good bacteria left. I have always been so sensitive to medications and take very few except for my blood pressure medicine. I am praying that if I do get the dificid I won't get bad side effects from it as well. Being so sensitive to medications is why I want to go forward with the FMT.
By the way I did get the sea bands and they work like a charm most of the time. Thank you so much for that advice.

AllisS
Long Time Contributor
Posts: 1531
Joined: Fri Sep 07, 2012 10:52 pm

Re: New here with questions

Postby AllisS » Fri Apr 06, 2018 11:19 pm

Don't overdo with the probiotics because they, too, can contribute to D.

Hope you feel better soon.
If your illness was preceded by use of a medication, e.g., an antibiotic, please fill out an FDA Adverse Event Report at http://www.fda.gov/Safety/MedWatch/default.htm

Bel61
New User
Posts: 18
Joined: Fri Mar 16, 2018 3:33 pm

Re: New here with questions

Postby Bel61 » Fri Apr 13, 2018 4:39 pm

Hello again, Well the GI NP finally received the pre-auth for dificid. But the paharmacy had to order it so I do not have it yet. In the mean time she had me taper down to 2 vanco per day to hold me until dificid came in. This whole week I have become weaker and weaker. At this point I don't even feel that I could go through the prep for the fmt which is scheduled for May 4th. I have severe nausea almost all day every day and am really struggling to eat. I now weigh a whopping 92 lbs.
I also have quite severe intestinal pains especially in the middle of my stomach. I was at the ER 2 days ago to check on electrolytes but the only thing that was a bit low was sodium so they did give an IV. They prescribed anti-nausea which does very little.
I am having 4 to 5 movements a day that are Bristol 5 and 6. I basically feel worse now than I have since positive test. I really feel hopeless at this point. I am wondering if I might have mild pancreas inflammation due to the severe nausea and mid stomach pain. They did not check pancreatic or liver enzymes at ER.
I am also wondering if it could be the c diff. I really am confounded by this. I will start the dificid when I can get it. I am praying that will start helping me feel better.
I also have been having severe anxiety attacks which I have not had in years. That does not help at all. I never had anxiety until menopause and hashimoto. I am so sick and weak I cannot do much of anything at this point. Am in bed today.
Also when I do eat immediately afterward I get a bit dizzy and feel weakness in my body. Has anyone else had this reaction?
Thank You for this wonderful site. It is such a comfort.
Billie

NanciT
Long Time Contributor
Posts: 2278
Joined: Thu Sep 18, 2014 12:01 pm

Re: New here with questions

Postby NanciT » Fri Apr 13, 2018 5:10 pm

I am so sorry you are going through this! I had actually vomiting and D ( but only 4x/day) with CDIFF. My electrolytes kept falling very low while on Vanco, especially my potassium but I did find out that is a rare side effect. If they checked everything in the ER, those should be OK but CAN fall quickly. During this time my vomiting got worse and I was very weak and dizzy. Call the nurse back and ask for a lab repeat or if you feel poorly head back to the ER and have them do a complete blood work up.
A few things I did: I wore "Sea Bands" which you can get at any drug store( I would call first) which helped me more than the anti nausea meds for some reason. Its worth a try
I drank "Smart water" which has electrolytes
I stuck to a very bland diet, had great difficulty eating at all so I would try little bits of food.
Call the pharmacy and see if there is anyway they can get a partial order of DIficid( sometimes they can get a small amount from another pharmacy) and let them know how ill you are.

I really feel for you, I won't ever forget being right where you are. I ended up taking Dificid for 10 days and had no issues with it, I did relapse but went on a long Dificid taper and finally beat it. This was 2014 and the FDA put restrictions on FMT's and I could not find anyone to do one expect ONE GI. I waited 4 months to see him and by then was doing better

Hoping things improve for you soon!
NanciT


Return to “Questions about Clostridium difficile”



Who is online

Users browsing this forum: No registered users and 2 guests